MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. SNUGGLE WARM PEDIATRIC CONVECTIVE WARMING BLANKET; SYSTEM, THERMAL REGULATING

SMITHS MEDICAL ASD, INC. SNUGGLE WARM PEDIATRIC CONVECTIVE WARMING BLANKET; SYSTEM, THERMAL REGULATING
Model Number SWU-2009
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Rash (2033); Burn, Thermal (2530); No Code Available (3191)
Date of Event 10/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Foreign : (b)(6).(b)(4).Thermal burn was another patient code used as there was no information to confirm what level of degree burn the patient received (e.G.Second degree burn).
 
Event or Problem Description
Information was received that a smiths medical snuggle warm pediatric convective warming blanket was used for approximately five and a half hours on an infant during cardiac surgery.Initially, the product was disinfected with chlorhexidine and was set to 40 degrees celsius for the first one and a half hours of use.The patient was positioned above the blanket during the operation, and their buttocks were laid on the portion of the blanket where a shoulder should be applied to.The next two hours, the product was used with the blowing setting (room air reported to be about 22 degrees).Extracorporeal circulation was conducted using an artificial cardiopulmonary apparatus and air was kept ventilated.The patient was monitored by rectal, skin, and pharyngeal temperature measurements.It was noted at an unspecified time that the rectal temperature felt "higher than usual".For the remaining two hours of use, while the patient recovered from anesthesia, the blanket was warmed up to 36 degrees celsius.It was then discovered after the operation that the patient sustained five to six red rashes (sized eight to ten mm) at the sides of the infant's buttocks.The following day, it was reported the rashes developed into blisters.It was also reported the "patient was treated for burn," but detail regarding the medical treatment and outcome is unknown.No additional adverse patient effects were reported.

Brand Name
SNUGGLE WARM PEDIATRIC CONVECTIVE WARMING BLANKET
Common Device Name
SYSTEM, THERMAL REGULATING
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8097655
Report Number3012307300-2018-08380
Device Sequence Number19519229
Product Code DWJ
UDI-Device Identifier10610586043383
UDI-Public10610586043383
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device No Information
Device Model NumberSWU-2009
Device Catalogue NumberSWU-2009
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2018
Initial Report FDA Received Date11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 YR